MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5551-G-320
Medical Device Problem Codes Fracture (1260); Osseointegration Problem (3003)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient stated that his right triathlon knee is "coming apart", primary surgery (b)(6) 2011.States his knee cap is loose and experiences soreness.Primary surgeon stated to him he would "not" do a revision due to his age and heart.Patient sought a second opinion, (b)(6) 2023, dr.Confirmed that his knee cap is loose.Xrays confirm that the knee cap is in "two pieces".He also had a protruding bulge on the knee at the time of the second opinion.Patient stated that since his second opinion in (b)(6) he now has 2-3 knee bulges/lumps that are palpable and protruding however cannot confirm they are actual knee cap "pieces".
 
Event or Problem Description
Patient stated that his right triathlon knee is "coming apart", primary surgery (b)(6) 2011.States his knee cap is loose and experiences soreness.Primary surgeon stated to him he would "not" do a revision due to his age and heart.Patient sought a second opinion, february 2023, dr.Confirmed that his knee cap is loose.Xrays confirm that the knee cap is in "two pieces".He also had a protruding bulge on the knee at the time of the second opinion.Patient stated that since his second opinion in february he now has 2-3 knee bulges/lumps that are palpable and protruding however cannot confirm they are actual knee cap "pieces".
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving triathlon patella was reported.The event was confirmed by medical review.Method & results: -device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: conclusion/assessment: an elderly and medically compromised patient with 11 year old cemented triathlon right tka sustained a displaced and comminuted patella fracture.Event confirmation: the patella fracture was confirmed.Root cause: the root cause of the patella fracture was not defined.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.H3 other text : not available.

Brand Name
TRIATHLON ASYMMETRIC X3 PATELLA
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16626578
Report Number0002249697-2023-00319
Device Sequence Number20150734
Product Code MBH
UDI-Device Identifier07613327014815
UDI-Public07613327014815
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2016
Device Model Number5551-G-320
Device Catalogue Number5551-G-320
Device Lot NumberXK9V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite